Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Post Thyroid Removal Complications
    avatar
    An_249799 posted:
    Seven months ago my Mom had her thyroid removed. Since the initial recovery she's had several symptoms with causes and resolutions that are unknown to her doctor. She is losing weight, has hair loss, cant sleep at night but sleeps during the day,inability to focus or complete thoughts,stomach trouble, feels like she has static in her skin or a crawly feeling, little to no appetite unless its sweets, cramping in hands and legs, withdrawn socially a bit. Her synthroid levels have been changed several times to try to fix this but to no avail. I am sure that all this cant be thyroid related but it is much more prevalant since the surgery. Does anyone know what could be going on? How she can be treated? What if anything as her family we can do to support her? Has this happened to anyone else? Help!!!
    Reply
     
    avatar
    DOGDANCING_TCOS responded:
    Make sure she is on brand name medication only for thyroid replacement. She maybe allergic to the dye in the med (feels like she has static in her skin or a crawly feeling,) I beleive they make a dye free version.


    Check her vitamin D levels, her B-12 levels. A small dose of magnesium will help with the (cramping in hands and legs).


    Eliminate as much iodine from her diet as possible. Iodine is filtered/processed in the thyroid gland. Read lables its in everything. Simple is way to start is change salt to iodine-less.

     
    avatar
    hewitt58 replied to DOGDANCING_TCOS's response:
    I Had the rai treatment, which was suppose to distroy my thyroid, instead it left I guess a portion of it left, which isn't working much at all. Anyways I too have been having pain in my hands, they get really hot and so do my feet. I didn't know you can't have iodine, I've been eating seaweed which I believe is full of iodine, I thought because I no longer have a thyroid I could now eat seaweed. I was on levothyroxin, and read about using brand names instead because of the fillers. I sure wish i would have gone to a natural path while my thyroid was still hyper to see if I could have saved it, i'm having more problems now then i ever had before, I sure hope this gets better for me and all of you. thanks


    Spotlight: Member Stories

    I'm a 40 year old female and have been treating my manic depression with Lithium therapy for about 10 years,straight.I had no idea of the dangers ...More

    Helpful Tips

    Thyroid Info
    Vitamin and nutrient deficiency is one of the main causes of this epidemic. ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.